A glamorous teen equestrian believes she may be the first Australian to suffer an extremely rare blood-clotting reaction to Pfizer's Covid vaccination after falling gravely ill after her jab - but not all doctors agree.
Twelve hours after Cienna Knowles, 19, received her second Pfizer shot at Erina Family Medical Centre on October 21 the normally healthy and active teen experienced 'excruciating' chest pain.
Doctors initially told the teenager and her mother Rebecca Donnelly that she had suffered a portal vein thrombosis (PVT), which isn't listed as a side effect of the Pfizer vaccine by Australian health officials.
Instead her medical team said the clotting was most likely caused by a reaction to the contraceptive pill, which is well-known as a common risk factor for PVT.
But Ms Knowles and her family argue she's a 'one in a million' case of blood clotting after Pfizer - and say subsequent tests and other doctors have attested the same.
'It felt like I was dying I was in so much pain,' Ms Knowles said this week, adding that she only had the jab because her employer made it mandatory.
Cienna Knowles, 19, a promising young equestrian, had her second Pfizer jab on Thursday morning and within hours she was rushed to Gosford Hospital on the NSW Central Coast
After having the Pfizer jab Ms Knowles says she developed blood clots 'all through my legs, stomach and through both lungs' and took to social media to share her frightening story. But her mother admitted doctors told her the contraceptive pill was to blame
Thursday October 21: Ms Knowles gets her second Pfizer jab at Erina Family Medical Centre on the NSW Central Coast.
Friday October 22: Experiences chest pain and taken to Gosford Hospital. Blood tests revealed she has clots in her lungs, stomach and legs. Leaves the hospital.
Saturday October 23: Cienna brought back to the hospital when the pain gets worse.
Sunday October 24: Cienna put on blood thinners and has a number of follow-up specialist appointments.
Tuesday October 26: Cienna is back home recovering.
Ms Knowles tried to cope with the pain but was rushed by family to Gosford Hospital the next morning, where scans and blood tests revealed she had blood clots in her lungs, stomach and legs.
She was sent home on Friday night, then returned to hospital when the pain got even worse on Saturday.
'I was 100 per cent in fear for my life, I was panicking,' the 19-year-old said.
After close monitoring, including hourly blood tests at one stage, blood thinners and follow-up specialist appointments, Ms Knowles is now recovering at home.
'My blood is very thin and it still feels like I'm being stabbed all over my body,' she said.
'I've got to be super careful. I was told not to blow my nose too hard. And not to knock my head or I could get a brain bleed - I'm pretty fragile.'
Teenager Cienna Knowles suffered from blood clotting hours after her second Pfizer jab
Ms Knowles shared her story on Facebook and Instagram
According to Ms Knowles, she was told by doctors the severe reaction she was having was a result of the contraceptive pill, even though the teen had been on birth control for a year without any side effects.
Ms Donnelly said doctors at Gosford Hospital informed her on Saturday that her daughter had suffered PVT.
In Australia there are 45 cases of blood clots per million people following